MAUDE Adverse Event Report: CORDIS CORPORATION SABER 4MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 4MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 4mm x 40mm x 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured.Therefore, the product was removed intact (in one piece) from the patient and it was replaced with a new same size saber balloon to complete the procedure.There was no reported patient injury.The device was intended to be used for a shunt pta case.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.The device was prepped according to the ifu.There were no difficulty removing the product from the hoop and the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device was prepped normally (i.E.Maintain negative pressure).A non-cordis indeflator was used in the procedure and the same indeflator was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The target lesion was the shunt pta.The lesion was not calcified.There was no vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger was depressed into the indeflator when trying to inflate.The user was able to depress the plunger into the indeflator when trying to inflate.The device will be returned for evaluation.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
As reported, a 4mm x 40mm x 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured.It was replaced with a new same size saber balloon to complete the procedure.There was no reported patient injury.The device was intended to be used for a shunt pta case.The target lesion was the shunt pta.The lesion was not calcified.There was no vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.The device was prepped normally (i.E.Maintain negative pressure) according to the ifu.There were no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A non-cordis indeflator was used in the procedure and the same indeflator was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The plunger was depressed into the indeflator when trying to inflate.The user was able to depress the plunger into the indeflator when trying to inflate.The product was removed intact (in one piece) from the patient.Additional procedural details were requested but are unknown.One product was returned for analysis.A non-sterile saber 4mm x 4cm 90 was received for analysis coiled inside a plastic bag.Per visual analysis, no anomalies were observed.Functional analysis was performed, an appropriate.018¿ lab sample guide wire was successfully passed through the inner lumen of the unit.No obstruction or resistance was experienced.A lab sample inflator/deflator device filled with water was attached to the inflation lumen and successfully inflated.No burst or anomalies were noted during inflation test.A product history record (phr) review of lot 82175941 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was not confirmed through analysis of the returned device.Functional analysis was performed, and the balloon successfully inflated.There was no rupture or anomalies noted to the balloon itself.The exact cause of the event reported could not be determined during analysis.The device performed as intended by successful inflation; therefore, it is likely that procedural factors and handling of the device, contributed to the event reported by the customer.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 4MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9872178
Report Number9616099-2020-03594
Device Sequence Number19552766
Product Code LIT
UDI-Device Identifier20705032069851
UDI-Public20705032069851
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number48004004S
Device Catalogue Number48004004S
Device Lot Number82175941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BBRAUN, INDEFLATOR